Associate Professor John GROVES

Principal Fellow (Associate)

School of Mathematics and Statistics

  • Room: 157
  • Building: Peter Hall Building
  • Campus: Parkville Campus

Research Interests

  • Algebra

Research Groups

Recent Publications

  • J. Groves, R Strebel. Fitting quotients of finitely presented abelian-by-nilpotent groups. Journal of Group Theory, 17, 1-12, 2013. doi: 10.1515/jgt-2013-0040.

  • J. Groves, J. Wilson. Soluble groups with a finiteness condition arising from Bredon cohomology. Bulletin of the London Mathematical Society, 45, 89-92, 2013. doi: 10.1112/blms/bds065.

  • J. Groves. Subdirect products of finitely presented metabelian groups. Journal of Pure and Applied Algebra, 216, 2629-2635, 2012. doi: 10.1016/j.jpaa.2012.03.036.

  • J. Groves, D. Kochloukova. Nilpotent-by-abelian Lie algebras of type FPm. Mathematical Proceedings of the Cambridge Philosophical Society, 148, 429-437, 2010. doi: 10.1017/S0305004109990442.

  • J. Groves, D. Kochloukova, CF Rodrigues. Abelian-by-polycyclic groups of homological type FP3. Journal of Group Theory, 230105, 609-621, 2008. doi: 10.1515/JGT.2008.037.

View all

Past Postgraduate Supervision

Name Thesis title
Sze-Yu CHEN "Non-commutative tropical geometry"
Ashish GUPTA "Irreducible representations of some classes of quantum laurent polynomials"

Past MSc Students

Name Project title
Nicholas DAVIS "The structure of Tropical Varieties"
Max FLANDER "Non-Archimedean analysis and its applications in tropical geometry"
Leigh HUMPHRIES "Finite Presentations of Pro-p and Discrete Groups"
Matthew KOTROS "Tropical Geometry"